MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, following fixation the surgeon removed the echo 2 positioning system through a 5mm trocar.The instructions-for-use (ifu), supplied with the device recommends the use of a 10mm trocar for the product code (5990011) used.The sample was not returned for evaluation.Based on the information provided and without having the sample to evaluate, a definitive root cause cannot be determined.However, the most possible root cause is that the issue presented due to the use of the 5mm trocar which is smaller than the recommended size per the ifu.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2022.Not returned.
 
Event or Problem Description
As reported, during laparoscopic umbilical hernia repair procedure on (b)(6) 2022, the surgeon used the ventralight st w/echo 2 device.It was reported that during the procedure one 12mm port (for mesh insertion) and two 5mm ports (for scope and fixation device) were used.As reported, after inserting the mesh, the 12mm port was removed.Once the mesh was tacked into place, the surgeon grabbed the thinnest end of the echo 2 positioning system with a grasper, lining up the wire with the grasper and removed it through the 5mm port.As reported while removing the echo 2 positioning system through the 5mm port the white cover (frame) around the wire tore into two pieces and the entire wire come out of the frame.The surgeon verified that all pieces were accounted for.There was no patient injury as a result.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15641830
Report Number1213643-2022-00664
Device Sequence Number6518932
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number5990011
Device Lot NumberHUGS2054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown